Alert archive / California / Gale Warnings in 2024
Gale Warning 17, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Feb 27, 2024, 2:53 PM PST. It took effect at Feb 28, 2024, 9:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 2:53 PM PST (22:53 UTC)
- In effect from
- Feb 28, 2024, 9:00 PM PST
- Expired
- Feb 29, 2024, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
412 WHUS76 KEKA 272253 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 PM PST Tue Feb 27 2024 PZZ470-280700- /O.CON.KEKA.SC.Y.0026.000000T0000Z-240228T0200Z/ /O.UPG.KEKA.GL.A.0010.240229T0500Z-240229T1700Z/ /O.NEW.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 PM PST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM Wednesday to 9 AM PST Thursday. For the Small Craft Advisory, until 6 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-280700- /O.EXT.KEKA.SC.Y.0026.000000T0000Z-240228T1400Z/ /O.NEW.KEKA.GL.W.0017.240229T1000Z-240229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 253 PM PST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 2 AM to 9 AM PST Thursday. For the Small Craft Advisory, until 6 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-280700- /O.EXT.KEKA.SC.Y.0026.000000T0000Z-240228T1400Z/ /O.NEW.KEKA.GL.W.0017.240229T1000Z-240229T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 PM PST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 2 AM to 9 AM PST Thursday. For the Small Craft Advisory, until 6 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-280700- /O.UPG.KEKA.GL.A.0010.240229T0500Z-240229T1700Z/ /O.NEW.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino out 10 nm- 253 PM PST Tue Feb 27 2024 ...GALE WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
545 WHUS76 KEKA 280452 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 852 PM PST Tue Feb 27 2024 PZZ455-281300- /O.EXT.KEKA.SC.Y.0026.000000T0000Z-240228T1100Z/ /O.EXT.KEKA.GL.W.0017.240229T1100Z-240229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 852 PM PST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet expected. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 3 AM to 9 AM PST Thursday. For the Small Craft Advisory, until 3 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-281300- /O.EXT.KEKA.SC.Y.0026.000000T0000Z-240228T1100Z/ /O.EXT.KEKA.GL.W.0017.240229T1100Z-240229T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 852 PM PST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, southwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet expected. For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 9 AM PST Thursday. For the Small Craft Advisory, until 3 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-281300- /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 852 PM PST Tue Feb 27 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
347 WHUS76 KEKA 281105 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 305 AM PST Wed Feb 28 2024 PZZ455-475-281915- /O.EXP.KEKA.SC.Y.0026.000000T0000Z-240228T1100Z/ /O.CON.KEKA.GL.W.0017.240229T1100Z-240229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Southwest winds 25 to 30 kt with gusts to 40 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-281915- /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts to 45 kt and seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM this evening to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
522 WHUS76 KEKA 281646 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 AM PST Wed Feb 28 2024 PZZ470-290100- /O.NEW.KEKA.SC.Y.0027.240228T1900Z-240229T0500Z/ /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 846 AM PST Wed Feb 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-290100- /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino out 10 nm- 846 AM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-290100- /O.CON.KEKA.GL.W.0017.240229T1100Z-240229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 846 AM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
236 WHUS76 KEKA 282235 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 235 PM PST Wed Feb 28 2024 PZZ470-290645- /O.CON.KEKA.SC.Y.0027.000000T0000Z-240229T0500Z/ /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 235 PM PST Wed Feb 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-290645- /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino out 10 nm- 235 PM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-290645- /O.CON.KEKA.GL.W.0017.240229T1100Z-240229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 235 PM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
708 WHUS76 KEKA 290455 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PST Wed Feb 28 2024 PZZ470-291300- /O.EXP.KEKA.SC.Y.0027.000000T0000Z-240229T0500Z/ /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-291300- /O.CON.KEKA.GL.W.0017.240229T0500Z-240229T1700Z/ Pt St George to Cape Mendocino out 10 nm- 855 PM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-291300- /O.CON.KEKA.GL.W.0017.240229T1100Z-240229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 855 PM PST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
539 WHUS76 KEKA 291107 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 307 AM PST Thu Feb 29 2024 PZZ450-291915- /O.CON.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SE.W.0012.240301T1700Z-240302T0500Z/ Pt St George to Cape Mendocino out 10 nm- 307 AM PST Thu Feb 29 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts to 45 kt and seas 8 to 10 feet. For the Hazardous Seas Warning, very steep and hazardous seas 15 to 18 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, until 9 AM PST this morning. For the Hazardous Seas Warning, from 9 AM to 9 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-291915- /O.CON.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SE.W.0012.240301T1700Z-240302T0500Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 307 AM PST Thu Feb 29 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... * WHAT...For the Gale Warning, southwest winds 20 to 25 kt with gusts to 40 kt and seas 7 to 10 feet. For the Hazardous Seas Warning, very steep and hazardous seas 16 to 20 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST this morning. For the Hazardous Seas Warning, from 9 AM to 9 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-291915- /O.CON.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SE.W.0012.240301T0500Z-240302T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 307 AM PST Thu Feb 29 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY... * WHAT...For the Gale Warning, southwest winds 20 to 25 kt with gusts to 40 kt and seas 10 to 12 feet. For the Hazardous Seas Warning, very steep and hazardous seas 15 to 20 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST this morning. For the Hazardous Seas Warning, from 9 PM this evening to 9 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
530 WHUS76 KEKA 291659 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 859 AM PST Thu Feb 29 2024 PZZ450-010100- /O.EXP.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SE.W.0013.240229T1700Z-240229T2300Z/ /O.CON.KEKA.SE.W.0012.240301T1700Z-240302T0500Z/ Pt St George to Cape Mendocino out 10 nm- 859 AM PST Thu Feb 29 2024 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...For the first Hazardous Seas Warning, very steep and hazardous seas 11 to 13 feet expected. For the second Hazardous Seas Warning, very steep and hazardous seas 15 to 18 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PST this afternoon. For the Hazardous Seas Warning, from 9 AM to 9 PM PST Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-010100- /O.EXP.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SE.W.0013.240229T1700Z-240229T2300Z/ /O.CON.KEKA.SE.W.0012.240301T1700Z-240302T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 859 AM PST Thu Feb 29 2024 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...For the first Hazardous Seas Warning, very steep and hazardous seas 10 to 14 feet expected. For the second Hazardous Seas Warning, very steep and hazardous seas 16 to 20 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PST this afternoon. For the Hazardous Seas Warning, from 9 AM to 9 PM PST Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-010100- /O.EXP.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SE.W.0013.240229T1700Z-240229T2300Z/ /O.CON.KEKA.SE.W.0012.240301T0500Z-240302T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 859 AM PST Thu Feb 29 2024 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...For the first Hazardous Seas Warning, very steep and hazardous seas 13 to 15 feet expected. For the second Hazardous Seas Warning, very steep and hazardous seas 15 to 20 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 PM PST this afternoon. For the Hazardous Seas Warning, from 9 PM this evening to 9 PM PST Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-010100- /O.EXP.KEKA.GL.W.0017.000000T0000Z-240229T1700Z/ /O.NEW.KEKA.SC.Y.0028.240229T1700Z-240301T1700Z/ /O.CON.KEKA.SE.W.0012.240301T1700Z-240302T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 859 AM PST Thu Feb 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 13 to 18 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 16 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 AM to 9 PM PST Friday. For the Small Craft Advisory, until 9 AM PST Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 27, 5:55 AM PST, 8 hours 58 minutes earlier.
Area forecast discussion, Feb 27, 5:55 AM PST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
555 AM PST Tue Feb 27 2024
.SYNOPSIS...Cooler air settled in this morning behind a front
tonight. A multifaceted, powerful and very cold storm system will
then unleash brief heavy rain, strong winds, heavy snowfall and
small hail Thursday into the weekend.
&&
.DISCUSSION...The boundary layer is effectively decoupling this
morning with robust radiational cooling dropping coastal temps
into frosty and some freezing levels. The forecast for a major
winter storm is largely on track. On Wednesday a deepening, cold
trough will begin descending from the north. Rain chances will
increase from north to south throughout Wednesday under increasing
upper diffluence. Southwest winds will strengthen Wednesday
afternoon and become strong by early Thursday morning. A High
Wind Watch is out for gusts up to 65 mph on the ridgetops. An
Advisory may also be needed for lower elevations not included in
the watch. A strong cold front with an IVT plume will then arrive
Thursday. The front will initially deliver a round of widespread
moderate rainfall, with a briefer period of heavy rainfall for
portions of the North Coast and on some favored higher terrain.
Sounding analysis shows the potential for a sharp drop for snow
levels by around late Thursday morning. This colder scenario is
looking more likely given the adiabatic and dynamic cooling in
part from the orographic lift from the strong southerly winds.
Moreover, some high resolution guidance is resolving heavy
rainfall rates along a banding feature which could drive down the
cold air aloft. Have lowered snow levels Thursday to include the
Willow Creek and Hoopa Valley where sounding support exist for
now for at least light snow impacts. There will be a warm nose
ahead of the front which will further complicate this aspect of
the forecast.
The dynamic, very cold trough will continue to descend in,
bringing waves of embedded disturbances and fronts which will
steadily drive down snow levels. This looks to include a couple
small surface lows which could locally enhance precipitation and
winds, depending on where the track. Total precipitation has
slighlty decreased for the event through the weekend when the
trough axis passes through. Snow levels of 500 to 1000 feet are
most likely in Trinity, Del Norte, and Humboldt early Saturday
morning. Even south in Mendocino and Lake snow levels of 1000 to
1500 feet are most likely. The most likely snowfall forecasts
Friday through Saturday still shows multiple feet at high
elevation locations like Collier Tunnel and Berry Summit. The
Prairie Creek pass on 101 and stretches of 101 near Laytonville
in Northern Mendocino County can expect snowfall and travel delays.
NBM shows a 30 to 50% chance of accumulating snow as low as
Clearlake in Lake County and Blue Lake in Humboldt County early
Saturday morning. Increasing instability and forcing, along with
the very cold air aloft will also create an environment favorable
Friday into Saturday for dangerous and widespread accumulating
small hail. JJW
&&
.AVIATION...Winds will continue to be relatively calm along the North
Coast into the late morning. Light winds, generally from the north
and east, will persist until more northerly gentle to moderate
breezes take over by the afternoon. VFR conditions are expected at
all terminals through the TAF period. More cloudiness will develop
as ceilings begin to drop toward MVFR by the very end of the TAF
period as a low pressure system begins to approach the area.
&&
.MARINE...Northerlies strengthened behind yesterday`s frontal passage
with gusts in the low to mid 20 mph range. Advisory level
northerlies will generally diminish, but persist into the early
tomorrow morning, especially in the southern waters. A fresh NW
swell fills in around 12 ft at 13 seconds. Seas are expected to
trend downward by mid-week, but will soon build back Thursday and
into the weekend as a series of fronts approach. A large W swell is
expected late this week, with wave heights reaching around 20 ft.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
High Wind Watch from Wednesday evening through Thursday
afternoon for CAZ101-102.
Winter Storm Watch from late Wednesday night through Friday
morning for CAZ102.
High Wind Watch from late Wednesday night through Thursday
afternoon for CAZ104>106.
Winter Storm Watch from Thursday morning through Friday
morning for CAZ105-106.
Winter Storm Watch from Wednesday evening through Friday
morning for CAZ107-108.
Winter Storm Watch from Thursday afternoon through Friday
morning for CAZ111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450.
Gale Watch from Wednesday evening through Thursday morning
for PZZ450-470.
Small Craft Advisory until 2 AM PST Wednesday for PZZ455-
475.
Small Craft Advisory until 6 PM PST this evening for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:18 AM PST | Gale Watch | EKA | 12 hr | |
| Feb 27, 2:14 PM PST | Winter Storm Watch | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 48 hr |
| Feb 27, 2:14 PM PST | Winter Storm Warning | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 7 days |
| Feb 27, 2:41 PM PST | High Wind Warning | EKA | Del Norte, Humboldt | 43 hr |
| Feb 27, 2:41 PM PST | Wind Advisory | EKA | Humboldt, Lake, Mendocino | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.